Thunderstorm Wind, Greer
- When
- April 22, 8:35 PM CST
- Where
- Greer County, 2.15 mi NNW of Hester
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.830, -99.440
A cold front brought thunderstorms with isolated severe wind gusts on the 22nd into the 23rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A cold front brought thunderstorms with isolated severe wind gusts on the 22nd into the 23rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 22, 5:41 PM CST, 2 hours 54 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 641 PM CDT Mon Apr 22 2019 .DISCUSSION... The 00Z aviation discussion follows.... && .AVIATION... A loosely-organized storm system over the southwest US will bring scattered showers and thunderstorms to Oklahoma and north Texas tonight through the remainder of the TAF period. Rain will spread northeast from Texas this evening (00Z to about 06Z), gradually increasing in overall intensity and coverage, and with increasing numbers of thunderstorms. The greatest coverage and intensity will be near/north of a weak surface front near I-44. A few severe thunderstorms will be possible in southwest Oklahoma and in Texas. Ceilings and visibilities will show a general decline overnight, and tomorrow (Tuesday) will likely be mainly IFR across most of Oklahoma/north Texas as rain and scattered thunderstorms continue. The details of the TAFs are very low confidence, but the overall trend is likely to occur more or less as advertised. CmS && .PREV DISCUSSION... /issued 314 PM CDT Mon Apr 22 2019/ DISCUSSION... Scattered to numerous showers and thunderstorms will develop this evening and overnight, as a shortwave trough approaches western Oklahoma. Most of the precipitation will develop along and north of a nearly sationary cold front, which extends from southwest Oklahoma into central and north central parts of the state. With the initial development, a few strong to perhaps severe storms will be possible. Most CAMs suggest there will also be a risk of excessive rainfall from this evening into early Tuesday morning. One to three inches of rain is certainly possible, especially across southwest and maybe central Oklahoma. The front should shift slowly southward tonight with a slightly better push early Tuesday, as the shortwave trough moves northeast. There should be a lull in shower and storm activity from late Tuesday morning into the afternoon. Better rain chances Tuesday night into Wednesday morning should be confined to far southern Oklahoma and northern Texas, closer to the frontal boundary. How far south the boundary will move is a little uncertain. As the main trough lifts east and northeast across Texas Wednesday into early Thursday, showers and a few storms may develop farther north into southern and central Oklahoma. There will also be an increase in the risk of heavy rainfall Wednesday and Wednesday night, mainly across south central and southeast Oklahoma. For now, the current Flood Watch highlights the area with the best chance of experiencing flooding in the short term. A strong low level jet is expected to develop across the southern Plains late Friday into early Saturday morning, as a fast moving wave moves across the central U.S. At this time, it appears better storm chances will be north of Oklahoma. By Saturday night or early Sunday, a few storms may develop across far northern Oklahoma, as a surface boundary lifts northward. Perhaps a better chance of storms will arrive early next week as a cold front moves across Oklahoma and western north Texas. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 57 65 51 67 / 90 80 30 40 Hobart OK 54 65 49 65 / 100 60 30 30 Wichita Falls TX 61 71 55 65 / 70 60 60 70 Gage OK 47 63 42 70 / 60 40 10 10 Ponca City OK 53 62 49 70 / 80 70 20 10 Durant OK 60 75 58 70 / 30 50 70 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Tuesday afternoon for OKZ016>031-033>040-044. TX...Flood Watch through Tuesday afternoon for TXZ083>088. && 30/23/23
Hazardous Weather Outlook National Weather Service Norman OK 1147 AM CDT Mon Apr 22 2019 OKZ004>048-050>052-TXZ083>090-231030- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1147 AM CDT Mon Apr 22 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... Strong to severe thunderstorms may develop this evening across parts of western north Texas and southwest Oklahoma. The most likely time will be between 6 pm and 11 pm. The stronger storms may produce hail up to the size of golf balls and damaging wind gusts. As the storms move northeast into central Oklahoma, the severe weather threat will diminish. Some of the storms will also produce heavy rainfall amounts. .Heavy Rain... Rain totals between one and three inches will be possible tonight from southwest Oklahoma and western north Texas, up through central Oklahoma. This could resulting in flooding of low lying and poorly drained areas. Mainstem river flooding will also be possible. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across southwest Oklahoma and western north Texas should prepare for severe weather operations this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Thunderstorms will continue to be possible through Thursday, mainly across western north Texas and southern Oklahoma. Severe weather is unlikely, but heavy rainfall that could lead to flooding will still be a concern. .Heavy Rain... Additional rain totals through mid-week could result in flooding problems over parts of northern Texas and southern Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 804 PM CDT Mon Apr 22 2019 TXZ087-230130- Knox TX- 804 PM CDT Mon Apr 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southern Knox County Until 830 PM CDT... AT 802 PM CDT, a strong thunderstorm was located 10 miles west of O'brien, moving northeast at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3340 9999 3371 9999 3359 9959 3340 9974 TIME...MOT...LOC 0102Z 221DEG 35KT 3340 10002 30
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
816 PM CDT Mon Apr 22 2019
OKZ033-034-230145-
Harmon OK-Greer OK-
816 PM CDT Mon Apr 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Harmon and central
Greer Counties Until 845 PM CDT...
AT 814 PM CDT, a strong thunderstorm was located 9 miles northeast of
Gould, moving northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3509 9975 3505 9941 3472 9963 3472 9967
3467 9967 3479 9984
TIME...MOT...LOC 0114Z 208DEG 23KT 3479 9971
30SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
846 PM CDT Mon Apr 22 2019
OKZ034-230215-
Greer OK-
846 PM CDT Mon Apr 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR central Greer County Until 915 PM
CDT...
AT 845 PM CDT, a strong thunderstorm was located 8 miles west of
Mangum, moving northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3512 9962 3512 9954 3502 9933 3472 9959
3473 9960 3482 9972 3486 9972 3486 9973
TIME...MOT...LOC 0145Z 208DEG 23KT 3483 9964
30SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
923 PM CDT Mon Apr 22 2019
OKZ021-022-034>036-230300-
Kiowa OK-Washita OK-Beckham OK-Greer OK-Jackson OK-
923 PM CDT Mon Apr 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa...southwestern
Washita...southeastern Beckham...eastern Greer and north central
Jackson Counties Until 1000 PM CDT...
AT 921 PM CDT, strong thunderstorms were along a line extending from
near Retrop to near Granite to near Martha, moving northeast at 15
MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3531 9923 3515 9920 3481 9913 3474 9947
3491 9949 3520 9949
TIME...MOT...LOC 0221Z 215DEG 15KT 3513 9940 3495 9939 3476 9938
30The Altus AFB radar (KFDR), 67 km away, was scanning. The volume nearest the first event began at 02:37 UTC.
2 thunderstorm wind, 2 flood. Local standard time, as filed.
A few vehicles stalled as they attempted to cross an intersection that usually floods.
Facebook pictures of trees downed and fence damage.
Water reaching up to homes in Hobart area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 818672, 818673, 818674, 818675.